Optic Disc Edema after Bone Marrow Transplantation: Possible Role of Cyclosporine Toxicity

Robert Avery, Douglas A. Jabs, John R. Wingard, Georgia Vogelsang, Rein Saral, George Santos

Research output: Contribution to journalArticle

Abstract

Bone marrow transplantation has become widely used in the treatment of aplastic anemia and leukemia. Cyclosporine is used as prophylaxis against graft-versus-host disease. The authors report on eight cases of optic disc edema in patients taking cyclosporine after allogenic bone marrow transplant. Thorough evaluation revealed a possible alternate cause in two cases. In all cases, the optic disc edema resolved after discontinuing or decreasing the cyclosporine. Although cyclosporine has not previously been associated with optic disc edema, it has been implicated as the cause of a variety of neurologic side effects. Bone marrow transplant patients taking cyclosporine should be followed for the development of optic disc edema.

Original languageEnglish (US)
Pages (from-to)1294-1301
Number of pages8
JournalOphthalmology
Volume98
Issue number8
DOIs
StatePublished - Jan 1 1991

ASJC Scopus subject areas

  • Ophthalmology

Fingerprint Dive into the research topics of 'Optic Disc Edema after Bone Marrow Transplantation: Possible Role of Cyclosporine Toxicity'. Together they form a unique fingerprint.

  • Cite this